Latest News See All News »
National EMS Week for 2017 runs May 21st through the 27th. To help celebrate, the Wisconsin EMS Association, in cooperation with, and
with support from the Office of Rural Health, has released the 5th edition of the Wisconsin EMS poster.
Since the late 1990s, WEMSA has produced a poster depicting all of the EMS service providers and locations throughout the state. In 2013, WEMSA partnered with the Office of Rural Health and for the first time added first responder organizations to the poster. Working again with the Office of Rural Health, the 5th edition of the poster has both been updated, and increased in size to give an even larger view of all of the EMS providers throughout Wisconsin.
A complimentary copy of the poster is currently in the mail to EMS stakeholders throughout Wisconsin, including ambulance services, first responders, fire departments, hospitals, training centers, legislators, and others. It’s perfect for displaying at your location. Additional posters are also available from the WEMSA store – including flat, unfolded posters that are perfect for framing.
Watch for the posters to starting arriving in mailboxes soon. It’s one other way that the Wisconsin EMS Association and Office of rural Health are helping to celebrate EMS Week 2017.
STATE OF WISCONSIN – Department of Health Services – Division of Public Health
1 West Wilson Street, PO Box 2659, Madison WI 53701-2659
Telephone: 608-266-1568/Fax: 608-261-6392/TTY: 888-701-1253
www.dhs.wisconsin.gov Date:May 10, 2017
To: All EMS Healthcare Professionals From: Wisconsin Emergency Medical Services Section
DPH Numbered Memo 17-02
Safety Memo – Carfentanil and Other Synthetic Opioids
In April of 2017, the Milwaukee County Medical Examiner reported three deaths linked to carfentanil. Carfentanil is a synthetic opioid approximately 10,000 times more potent than morphine and 100 times more potent than fentanyl. This drug poses a significant threat to first responders who may be exposed to even tiny amounts, as may occur when examining a bag or container of an unknown substance. Carfentanil and other fentanyl-related compounds may come in several forms, including powder, blotter paper, tablets, patches and sprays. Exposure to carfentanil can occur through inhalation, contact with mucus membranes, or even absorption through intact skin. First responders are encouraged to have a high index of suspicion and exercise extreme caution in situations that may result in contact with these substances to prevent accidental exposures, and adhere to the following recommendations from the US Drug Enforcement Agency: Read More »